MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM

AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-XLG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, aziyo was notified by business partner boston scientific that a patient with a s-icd (pacemaker) implanted on (b)(6) 2021 and aziyo biologics cangaroo envelope (model cmcv-009-xlg, lot number m20d1136513) presented with pocket infection.The aziyo device was explanted as part of the removal of the entire s-icd system on (b)(6) 2021.Patient had a history of previous infection with another implantation of a transvenous device in 2020.Due to ongoing complications, patient requested entire system be removed with no plans for replacement.There was no allegation of cangaroo envelope contributing to possible infection given patient's history of infections with previous devices.
 
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 20oct2021, showing that all units were quality released on 14apr2020 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during the final packaging.Sterile subassembly lot m20b1081 (prt-20679-04) was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory on 17mar2020 having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that aziyo processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.Per the report from the boston scientific sales representative who was present at the time of explant, this infection was limited to the pocket and subcutaneous tissue where the lead was tunneled and was not systemic.The s-icd and the aziyo device were both explanted.The patient had a history of a similar infection with a previous device.He may have had an underlying autoimmune issue leading to a recurrence of the same kind of event.It is also noted that per the instructions for use (ifu - art-20662c) provided with the finished cangaroo envelope device, "infection" is listed as a potential complication associated with this procedure and device usage.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer (Section G)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key12770842
Report Number3005619880-2021-00043
Device Sequence Number3343166
Product Code FTM
UDI-Device Identifier00859389005072
UDI-Public00859389005072
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberCMCV-009-XLG
Device Lot NumberM20D1136
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
S-ICD WITH SUBCUTANEOUS STERNAL ELECTRODES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale